Aminopenicillins are the most used beta-lactam antibiotics. Morbilliform or maculopapular rashes are rather frequent during therapy with aminopenicillins. The pathogenesis of these reactions is often due to a cell-mediated allergy. The aim of this work is to characterize patients with cell-mediated allergy to aminopenicillins and to identify alternative beta-lactam drugs that can be safely administered to these patients. We studied 27 subjects affected by cell-mediated allergy to aminopenicillins. The diagnosis was made on the basis of positivity of patch tests with aminopenicillins. These patients then underwent an allergological evaluation (skin and patch tests, oral and/or intramuscular challenge tests) with a wide spectrum of beta-lactam antibiotics. Our work highlights the following main characteristics of cell-mediated allergy to aminopenicillins: time elapsing between drug administration and onset of symptoms of about 2 days; the maculopapular rash and delayed appearance of urticaria/angioedema were the most typical symptoms (82.8 percent of cases); a cross-reactivity with aminocephalosporins is usually absent, or it is limited to cephalexin (in our study, in fact, just 3 out of 20 patients challenged with cephalexin showed a positive oral challenge test); all the beta-lactams, other than aminopenicillins, are well tolerated. Patch tests represent a specific diagnostic tool with a good predictive value of identifying alternative drugs that can be safely administered to patients with beta-lactam allergy. Our patients could tolerate other beta-lactam drugs after a complete allergological evaluation. On the basis of our study, cell-mediated allergy to aminopenicillins should be considered a well-defined nosologic entity.